Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 263, NWS Kansas City, MO

August 22, 2000Adair County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 22, 2000, 6:15 PM CDT for Adair County, Missouri. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 22, 2000, 6:15 PM CDT (23:15 UTC)
Expired
Aug 22, 2000, 7:00 PM CDT
In force
45 min
Issued by
NWS Kansas City, MO
Area
Whole counties

County Adair County, MO

What was reported inside it

TimeReportWhereRemark
Aug 22, 6:20 PM CDTHail 0.75Kirksville, MO
Aug 22, 6:25 PM CDTThunderstorm Wind 52 EKirksville, MOStorm spotters reported power lines down and the hood torn off of a car.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2000-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1030 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2000-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1030 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:11 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 22, 4:11 PM CDT, 2 hours 4 minutes before
FXUS63 KEAX 222111
AFDMCI
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
411 PM CDT TUE AUG 22 2000

ONCE AGN AN IMPRESSIVE TEMP GRADIENT ACR CWA THIS PM. READINGS
REACHED 100+ ACR ALL OF SW FCST AREA INCLUDING ALL 4 KC METRO ASOS
SITES WHILE IRK ONCE AGN PEAKED OUT IN UPR 80S. STACKED HEAT RDG
POSITIONED OVR N CNTL AR SO WRLY GRADIENT ON N SIDE OF RDG AND STG
SUBSIDENCE ALLOWED TEMPS TO GO TO RACES ACR SRN ZNS TDY. SPEC 1800
UTC TOP SNDG SHWS MIXED LYR THRU 700 HPA. CNVTV TEMPS REACHED IN
MOST LOCATIONS THIS PM AND VIS LOOP INDICATING ISOLD CU DVLPMNT BUT
DESPITE DECENT INSTABILITY...3000+ J/KG CAPE/ -8 SFC LI'S... THERE
APPRS TO BE NO CNVGNC IN BNDRY LYR AT THIS TIME TO TRIGGER CNVTN.
HOWEVER STG TEMP GRADIENT ACR CWA SUGGESTS POTENTIAL DIFFERENTIAL
HEATING INDUCED CNVTN THIS EVNG. REMOVED POPS IN SW ZNS BUT LEFT IN
REMAINDER OF FCST AREA FOR MENTIONED REASONS AND IN EVENT CNVTN
DVLPS OVR IA AND BLDS SWRD LTR TNGT. HOWEVER UPR FLW AND TCRNT
THERMAL ALIGNMENT DOES NOT SUGGEST SWRD MVMT OF ANY KINEMATIC OR
THERMODYNAMIC INDUCED CNVTV COMPLEX. SEE NO REASON TO DIFFER FM
PERSISTANCE TEMPS FOR TNGT'S MINS.

WV LOOP AND 1200 UTC UPR ANLYS SHW SVRL MONSOONAL TYPE SHRT WVS
WHICH ARE DIFFICULT TO TIME IN MVMT AND MODELS TYPICALL DO A POOR
JOB WITH. HOWEVER ETA/NGM DO SEEM TO IDENTIFY FEATURE TO BUCK STG
UPR RDG LATE WED AND WED NITE. MID LVL LAPSE RATES RMN STEEP ENOUGH
THAT CNVTN SHLD DVLP TO OUR N ON WED AND DRIFT SWRD WED NITE AS UPR
FLW BECMS NW AGN. LEFT CHC POPS ALL ZNS ON WED XCPT SW AND INSERTED
ALL ZNS FOR WED NITE. WITH NO INDICATION OF FNT MAKING PROGRESS INTO
CWA ON WED BELIEVE FWC/FAN NUMBERS TOO COOL SO BOOSTED TEMPS BY
OPENING UP RANGE DOWNWARD FM TUE PERSISTANCE. GUIDANCE NUMBERS SEEM
REASONABLE FOR WED NITE.

STAYED WITH DRY FCST FOR THURS THRU XTND PRD. ONE CAN MAKE AN
ARGUMENT AT LEAST NOCTURNAL CNVTN TO DVLP WITH ANTICIPATED NW FLW
LATE IN THE WK BUT UNTIL EVIDENCE OF MID LVL MONSOONAL MSTR COMES
BACK INTO CNTL PLNS SAW NO REASON TO BRK UP DRY XTND FCST.

.EAX...NONE.

BODNER



In the hours before

Special weather statement, Aug 22, 1:00 PM CDT, 5 hours 15 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT TUE AUG 22 2000

...STRONG THUNDERSTORMS POSSIBLE OVER NORTHEAST MISSOURI LATE TONIGHT...

FORECAST...SCATTERED SHOWERS WILL CONTINUE THIS AFTERNOON ACROSS
NORTHERN MISSOURI...WITH AN ISOLATED THUNDERSTORM POSSIBLE BEFORE IT
DISSIPATES BY MID AFTERNOON. THIS ACTIVITY SHOULD REMAIN JUST SOUTH
OF THE IOWA MISSOURI BORDER...WITH NO SEVERE WEATHER EXPECTED THIS
AFTERNOON. THE THUNDERSTORM CHANCES WILL THEN CONTINUE THROUGH THE
OVERNIGHT HOURS ACROSS THE ENTIRE OUTLOOK AREA MAINLY FROM LATE
EVENING ON. THERE IS A CHANCE FOR STRONG STORMS OVER PORTIONS OF
NORTH CENTRAL AND NORTHEAST MISSOURI...TO THE NORTH AND EAST OF A
LINE FROM BETHANY TO MOBERLY. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...AN ISOLATED SEVERE STORM IS POSSIBLE.  THE PRIMARY
THREATS FROM ANY STORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND
LARGE HAIL. EMERGENCY MANAGEMENT SHOULD REMAIN ALERT FOR FURTHER
UPDATES.

DISCUSSION...A FRONTAL BOUNDARY...EXTENDING ACROSS SOUTHERN KANSAS
AND SOUTHERN NEBRASKA WILL REMAIN NEARLY STATIONARY THROUGH THE
NIGHT. IN ADDITION...AN UPPER LEVEL DISTURBANCE IS FORECAST TO PUSH
ACROSS THE NORTHERN PLAINS...ALLOWING STORMS TO DEVELOP LATE TODAY
OVER SOUTH DAKOTA AND NEBRASKA. THIS ACTIVITY COULD MAKE IT INTO
NORTH CENTRAL AND NORTHEAST MISSOURI LATER TODAY INTO TONIGHT.

LVQ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 6:59 PM CDTSevere Thunderstorm WarningEAXAdair46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.